New Mexico, 2013

Hail in New Mexico, June 14, 2013

June 14, 2013 · NWS ABQ · 1 event in 1 county or zone

Scattered to numerous showers and thunderstorms developed across northern New Mexico producing locally heavy rainfall, gusty winds, and small hail. One brief strong thunderstorm developed around the Taos area and produced penny size hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Scattered to numerous showers and thunderstorms developed across northern New Mexico producing locally heavy rainfall, gusty winds, and small hail. One brief strong thunderstorm developed around the Taos area and produced penny size hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 14, 11:06 AM MST, 39 minutes earlier.

Area forecast discussion, Jun 14, 11:06 AM MST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1206 PM MDT FRI JUN 14 2013

.AVIATION...
18Z TAF CYCLE
BROAD COVERAGE OF MAINLY SCT TS ALONG AND E OF CONTDVD TO WESTERN
PARTS OF THE EASTERN PLAINS TODAY...AS WELL AS ACROSS THE PLAINS
SOUTH OF I-40. DRY MICROBURSTS WILL BE MORE COMMON W OF THE RIO
GRANDE...AND WET MICROBURSTS WILL BE MORE COMMON TO THE E.  AS AN
UPPER WAVE SHIFTS NORTHWARD FROM W TX THROUGH THE TX
PANHANDLE...STORMS WILL BEGIN TO MOVE TOWARD THE SE AND S. ISOLD
ACTIVITY COULD DEVELOP OVER THE NE PLAINS THIS EVENING. A FEW
CELLS MAY LINGER AFTER MIDNIGHT. LOOK FOR A DOWNTICK IN CONVECTIVE
COVERAGE SATURDAY...BUT ENOUGH MOISTURE SHOULD LINGER FOR ANOTHER
ROUND OF SCT TO ISOLD TS FAVORING THE CENTRAL MOUNTAIN CHAIN AND
ADJACENT HIGH PLAINS TO THE E...WITH SPOTTY DRIER FARTHER W.

44

&&

.PREV DISCUSSION...1033 AM MDT FRI JUN 14 2013...
UPDATING SOME ZONES TO INCREASE TEMPERATURES FOR THIS PM. ALSO
INCREASED POPS OVER OUR SE ZONES FOR THIS PM. ZONES OUT SHORTLY.
CHJ

.PREV DISCUSSION...345 AM MDT FRI JUN 14 2013...
CURRENTLY...RIDGE CORE PARKED OVER EAST TEXAS AND THE RED RIVER
VALLEY COUNTRY OF NORTHWEST LOUISIANA...AS SLOPPY CLOSED LOW
REMAINS OVER THE WEST TEXAS BIG BEND COUNTRY AND IS POISED FOR A
NORTHBOUND LIFT ACROSS NEW MEXICO DURING THE DAY TODAY. SURFACE
CHARTS PLACING THE BIG H OVER SOUTHERN COLORADO WITH THERMAL
TROUGH EXTENDING ALONG THE MEXICO BORDER FROM NORTHERN CHIHUAHUA
TO THE LOWER COLORADO RIVER VALLEY NEAR YUMA. UPSTREAM...TROUGH
BLASTING THROUGH THE NORTHERN ROCKIES LEADS A BROADER QUASI
STATIONARY TROUGH SYSTEM EXTENDING FROM THE PACIFIC NORTHWEST
SOUTHWARD TO ROUGHLY SAN FRANCISCO BAY.

MODELS...IN PRETTY DECENT AGREEMENT ON THE NEW MEXICO STORY
THROUGH THE UPCOMING WORK WEEK AND INTO THE FOLLOWING WEEKEND.
SALABLE CONSENSUS PHASES UP TEXAS BIG BEND DISTURBANCE WITH SYSTEM
MOVING THROUGH THE NORTHERN ROCKIES...WITH THE TEXAS ACTION
OPENING TO A WAVE AND MAKING SLOW DRIFT EASTWARD ACROSS SOUTHERN
NEW MEXICO THROUGH TONIGHT AS DOWNSTREAM RIDGE CORE SLIDES
FURTHER EAST TO THE MISSISSIPPI ESTUARY AND CENTRAL GULF OF
MEXICO. RIDGE BUILDING OUT OF CHIHUAHUA NORTHWARD INTO NEW MEXICO
THROUGH SATURDAY NIGHT WILL FLATTEN ON SUNDAY LEAVING NEW MEXICO
IN WEAK ZONAL FLOW ALOFT FOR AT LEAST THE FIRST HALF OF THE
UPCOMING WORK WEEK. PACIFIC TROUGH WILL COIL UP OVER THE MOUTH OF
THE COLUMBIA RIVER IN WESTERN OREGON AND WASHINGTON STATE...AS THE
CIRCULATION WORKS SOUTHWARD ACROSS CALIFORNIA AND INTO ARIZONA.
FLOW ALOFT OVER WESTERN NEW MEXICO WILL BACK TO SOUTHWEST
GRADUALLY ON RESPONSE THURSDAY AGAINST RIDGE CORE HANGING TOUGH
OVER THE RED RIVER VALLEY OF OKLAHOMA AND TEXAS THROUGH THE END OF
THE WORK WEEK. RIDGE CORE EXPANDING WESTWARD OVER NEW MEXICO BY
THE WEEKEND WILL BLOCK ANY FURTHER EASTWARD PROGRESS OF PACIFIC
TROUGH.

FOR TODAY...TEXAS BIG BEND DISTURBANCE MAKING NORTHEASTWARD MOVE
THROUGH THE DAY TODAY...AS SURFACE LOW DEEPENS FROM WESTERN KANSAS
ACROSS THE EASTERN PLAINS TO ROUGHLY EL PASO BY THIS AFTERNOON.
LOW LEVEL WINDS BACKED OFF TO SOUTHEASTERLY WILL HELP PROPEL
MOISTURE NORTHWARD INTO EASTERN AND CENTRAL NEW MEXICO THROUGH
THIS AFTERNOON. UP SLOPE HELP AGAINST THE CENTRAL MOUNTAIN CHAIN
WILL HELP START A GOOD ROUND OF THUNDERSTORMS...WITH A MUCH HIGHER
CHANCE OF WETTING RAINS FROM THE TEXAS LINE TO THE RIO GRANDE
VALLEY. THUNDERSTORMS MAY RUN TO THE DRY SIDE OVER THE WEST...WITH
LESS MOISTURE TO WORK WITH. MORE CLOUD COVER AND AFTERNOON
CONVECTION WILL KNOCK ANOTHER FEW DEGREES OFF THE DAYTIME HIGH
TEMPERATURES...AND NEAR NORMAL TEMPERATURES FOR MID JUNE WILL
ACTUALLY CRUISE A LITTLE BELOW NORMAL OVER THE SOUTH AND EAST
UNDER THE WEST TEXAS DISTURBANCE AS IT MOVES THROUGH. OUTSIDE OF
USUAL GUSTS AND SHIFTING WINDS NEAR CONVECTION...SOUTHERLY WINDS
WILL RUN BREEZY OVER THE NORTHEAST PLAINS AND ADJACENT HIGHLANDS
THROUGH THIS AFTERNOON.

FOR SATURDAY...WEST TEXAS WAVE WILL PUSH OFF INTO THE RED RIVER
VALLEY IN EAST TEXAS AND SOUTHERN OKLAHOMA...AS RIDGE BUILDING OVER
CHIHUAHUA PROBES NORTHWARD INTO NEW MEXICO. CONVECTION SHIFTS TO A
RECYCLE MODE...WITH CONSEQUENTLY LESS AVAILABLE MOISTURE TO WORK
WITH. THUNDERSTORMS POSSIBLE STATEWIDE WITH REDUCED COVERAGE AND
INTENSITY OVER FRIDAY...WITH BEST CHANCES ALONG THE SANGRE DE
CRISTO RANGE AND CENTRAL MOUNTAIN CHAIN EAST SLOPES AND ADJACENT
PLAINS. REDUCED COVERAGE SETTING UP MAINLY OVER THE EASTERN PLAINS
AND WEST OF THE RIO GRANDE. WETTING RAINS WILL BE HIGHLY LOCALIZED
AS PRECIPITABLE WATERS WORK BACK TOWARD A HALF INCH BY SATURDAY
AFTERNOON...A LITTLE WETTER EAST AND SOUTH. TEMPERATURES RUNNING
WITHIN A FEW DEGREES EITHER SIDE OF MID JUNE NORMALS.

FOR SUNDAY...RIDGE AXIS SHIFTING EASTWARD WITH WINDS ALOFT
GRADUALLY SHIFTING TO WEAK SOUTHWEST. CONVECTIVE ACTIVITY
REMAINING IN RECYCLE MODE...WITH ANOTHER DOWN TICK IN INTENSITY. A
LITTLE MOISTURE TUG FROM THE PACIFIC WILL HELP PUSH PRECIPITABLE
WATERS BACK UP TOWARD 0.75 INCHES...GIVING SOME OPTIMISM FOR
LOCALIZED WETTING RAINS OVER THE SOUTHERN HALF OF THE STATE SUNDAY
AFTERNOON. OTHERWISE...GENTLE WARMING AND DRYING WILL EASE DAYTIME
TEMPERATURES 3 TO 8 DEGREES ABOVE NORMAL. WIND SPEEDS GENERALLY
MODEST AND WESTERLY...BACKING TO SOUTHWESTERLY CLOSER TO THE TEXAS
BORDER.

FOR MONDAY...RIDGE FLATTENING AS QUICK COOL PENETRATION INVADES
THE EAST AND SHIFTS LOW LEVEL WINDS AROUND TO THE EAST.
THUNDERSTORM FOCUS SHIFTS TO THE EASTERN HALF OF THE STATE WITH
BEST CHANCES OVER THE EAST SLOPES AND ADJACENT PLAINS OF THE
SANGRE DE CRISTO RANGE...THE CENTRAL MOUNTAIN CHAIN...AND THE
SACRAMENTOS AND GUADALUPES. WITH PRECIPITABLE WATERS RUNNING IN
THE 0.75 TO AN INCH RANGE...WETTING RAINS HAVE THE BEST CHANCES
OVER THE EASTERN THIRD OF THE STATE. TEMPERATURES RUNNING A LITTLE
COOLER IN THE EAST...BUT MOST SPOTS RUNNING UP TO 8 DEGREES ABOVE
MID JUNE NORMALS FOR THE DAY.

OUTLOOK...TUESDAY THROUGH THURSDAY...GENTLE COOLING TREND UNDER
HEIGHT FALLS AS CIRCULATION ABOUT PACIFIC NORTHWEST SYSTEM WORKS
INTO NEW MEXICO. ANOTHER DAY OF EASTERN THUNDERSTORMS ON TAP FOR
TUESDAY WITH COVERAGE COLLAPSING TO ISOLATED AND SPOTTY OVER THE
SANGRE DE CRISTO RANGE AND CENTRAL MOUNTAIN CHAIN SUMMITS
WEDNESDAY AND THURSDAY. LOW LEVEL WINDS BECOMING BREEZY AND
SOUTHWESTERLY ON WEDNESDAY AS TROUGH DEEPENS FROM EASTERN COLORADO
ACROSS EASTERN NEW MEXICO TO EXTREME WEST TEXAS. TROUGH SURFACE
PRESSURE GRADIENT EASING THURSDAY TO LOCALIZE SOUTHWEST BREEZES TO
THE TEXAS BORDER COUNTRY...AND OVER THE NORTHWEST UNDER
STRENGTHENING SOUTHWEST FLOW ALOFT.

SHY

.FIRE WEATHER...
MOISTURE CONTINUED TO STREAM NORTHWARD FROM MEXICO...BUT MAINLY
JUST FROM THE RIO GRANDE VALLEY ON EAST. NOT TOO MUCH WESTWARD
PROGRESSION OF AT LEAST THE RICHER MOISTURE. THUS...HOW FAR WEST IT
CAN STILL MANAGE TO GET WILL DETERMINE HOW SHALLOW THE MOISTURE
WILL BE BETWEEN THE CENTRAL MTN CHAIN AND THE DIVIDE...HOW MUCH
WILL MIX OUT AND THUS HOW MANY WET STORMS CAN DEVELOP IN THIS AREA.
HAVE A FEELING THAT A LITTLE MORE DRIER THAN WETTER SCENARIO WILL
WIN OUT...PARTLY AS EVIDENCED BY THE ROUGHLY 10 DEGREE F DEW POINT
DIFFERENCE BETWEEN ABQ SUNPORT AND THE WEST SIDE DOUBLE EAGLE
AIRPORT. THIS ILLUSTRATES HOW CLOSE MIDDLE RIO GRANDE VALLEY IS TO
WEST EDGE OF MORE SIGNIFICANT MOISTURE AND SCENARIO IS MORE OR LESS
SIMILAR UP AND DOWN THE VALLEY. WHILE IT MAY WELL GET A LITTLE
FARTHER TO WEST BEFORE VERTICAL MIXING GETS GOING...LOOKS LIKE IT
LIKELY WILL HAVE TROUBLE EVEN MAKING IT TO GRANTS/MT TAYLOR AREA.
SO WILL BE LEANING STILL TO MORE DRY THAN WET ACTIVITY WEST OF MOST
OF CENTRAL MTN CHAIN. MOSTLY WET ACTIVITY TO THE EAST. GENERALLY
ISOLATED TO AT TIMES SCATTERED AFTN COVERAGE BETWEEN E SLOPES DIVIDE
TO THE HIGHLANDS/HIGH PLAINS REGION BETWEEN THE E PLAINS AND E
SLOPES CENTRAL MTN CHAIN. MOST LIKELY THE MOST NUMEROUS STORMS TODAY
OVER AND A LITTLE BIT E OF THE CENTRAL MTN CHAIN. AS IS NEARLY
ALWAYS THE CASE...BE ALERT FOR SOME VERY STRONG BUT FAIRLY BRIEF
ERRATIC WIND GUSTS IN AND NEAR STORMS. LOOKING AT SLIGHTLY HIGHER
MIN RH TODAY THAN THU IN RIO GRANDE VALLEY AND POINTS EAST...
PERHAPS JUST A BIT HIGHER AS WELL OUT TO NEARLY THE DIVIDE...THOUGH
DEGREES OF MIXING MAY MAKE THAT NEGLIGIBLE.

SCATTERED THUNDERSTORMS SAT TO FAVOR THE CENTRAL MOUNTAIN CHAIN AND
ADJACENT EAST SLOPES...WITH ISOLATED ACTIVITY MOST OTHER LOCALES.
DRY THUNDERSTORM AREA SHOULD SHIFT AS FAR EAST AS THE RIO GRANDE
SATURDAY AS THE UPPER LEVEL SYSTEM EXITS NORTHEAST OF NEW MEXICO AND
SOME OF THE DEEPER MOISTURE WITH IT. OTHERWISE...AFTN HIGH TEMPS
STILL A LITTLE TO SIGNIFICANTLY ABOVE NORMAL TODAY...BUT SOME CLOUDS
AND THE CONVECTION WILL TAKE A LITTLE OF THE EDGE OFF THE HEAT OF
RECENT DAYS BEFORE REBOUNDING IN MOST LOCATIONS SAT. SOME
SPOTTY HAINES 6 READINGS ARE EXPECTED OVER THE NW THIRD OF NM TODAY
THEN SHIFTING SOMEWHAT FARTHER EAST SAT.

DRIER AIR WILL MOVE OVER WESTERN AND NORTHERN NM FROM THE WEST ON
SUN IN THE WAKE OF AN UPPER TROUGH EJECTING FROM THE NORTHERN
ROCKIES INTO THE GREAT PLAINS. EXPECT SOMEWHAT LOWER HUMIDITIES AND
A NOTABLE DOWN TICK IN CONVECTION WITH ISOLATED SHOWERS AND STORMS
FAVORING THE MOUNTAINS AND EASTERN PLAINS. WE MAY SEE A MODERATELY
MOIST BACK DOOR COLD FRONT DROP INTO NE/E NM BETWEEN SUN AND MON
ACCORDING TO GFS AND ECMWF...BUT INTERESTINGLY SO FAR NAM NOT BUYING
INTO THIS SCENARIO. IF THIS HAPPENS THE SEMI DECENT MOISTURE
RECHARGE SHOULD TICK UP THUNDERSTORM ACTIVITY ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN MAINLY MON...BUT ALSO TUE AS MOISTURE
RECYCLES. STILL LOOKS LIKE JUST A LIGHT TO MODERATE GAP WIND
POTENTIAL INTO RIO GRANDE VALLEY MON NIGHT IF FRONT CAN MAKE IT.

THE UPPER RIDGE TO BUILD OVER WEST TX DURING THE FIRST HALF OF THE
COMING WORK WEEK AS AN UPPER LOW REACHES THE PACIFIC NW. THE
PRESSURE GRADIENT OVER NM WILL TIGHTEN AS A RESULT INCREASING SW
WINDS TO BREEZY CATEGORY TUE AND WED. HUMIDITIES WILL BOTTOM OUT
GENERALLY BELOW 15 PERCENT...WITH EVEN SOME SINGLE DIGITS...WEST OF
THE CENTRAL MOUNTAIN CHAIN TUE AND AS FAR EAST AS THE NE HIGHLANDS
ON WED. THIS MAY CAUSE CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP
ACROSS NORTHWEST AND WEST CENTRAL AREAS TUE...AND ESPECIALLY ACROSS
THE NORTHEAST HIGHLANDS...NORTH CENTRAL MOUNTAINS...NORTHWEST
PLATEAU AND WEST CENTRAL MOUNTAINS ON WED. HIGH TEMPERATURES WILL
ALSO CLIMB A FEW TO SEVERAL  DEGREES ABOVE NORMAL SUN THROUGH
WED.

43

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 14, 4:22 AM MST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
522 AM MDT FRI JUN 14 2013

NMZ501>540-151200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
522 AM MDT FRI JUN 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS DEVELOPING THIS AFTERNOON MAY PRODUCE GUSTY
WINDS...LOCAL DOWNPOURS...AND A FEW MINUTES OF HAIL. EXPECT
GREATEST THUNDERSTORM COVERAGE AND INTENSITIES OVER THE SUMMITS
AND EASTERN SLOPES OF THE SANGRE DE CRISTO RANGE AND CENTRAL AND
SOUTH CENTRAL MOUNTAINS...AND OVER THE EASTERN PLAINS AND
SOUTHWEST MOUNTAINS MAINLY SOUTH OF INTERSTATE 40.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND OBSERVED
HAIL SIZES AND WIND GUSTS THROUGH THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING
1.888.386.7637.

SHY

In the hours before

Special weather statement, Jun 14, 10:46 AM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1146 AM MDT FRI JUN 14 2013

NMZ512-514-515-141815-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SOUTHERN SANGRE DE CRISTOS
ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
1146 AM MDT FRI JUN 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN MORA...
NORTHWESTERN SAN MIGUEL AND NORTHEASTERN SANTA FE COUNTIES THROUGH
1215 PM MDT...

AT 1142 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TERERRO...OR ABOUT 15 MILES EAST OF SANTA
FE...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...COWLES AND THE TRES LAGUNAS
BURN SCAR.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3595 10557 3576 10543 3566 10572 3579 10581
TIME...MOT...LOC 1746Z 239DEG 8KT 3577 10569
Special weather statement, Jun 14, 11:30 AM MST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1230 PM MDT FRI JUN 14 2013

NMZ511-517-141900-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-
1230 PM MDT FRI JUN 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIO ARRIBA...
NORTHWESTERN SANTA FE...NORTHEASTERN SANDOVAL AND NORTHERN LOS ALAMOS
COUNTIES THROUGH 100 PM MDT...

AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF LOS ALAMOS...MOVING SOUTHEAST
AROUND 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...LOS ALAMOS AND SAN ILDEFONSO
PUEBLO AS WELL AS NORTHERN PORTIONS OF THE LAS CONCHAS BURN SCAR.

HEAVY RAINS MAY CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3590 10610 3584 10638 3604 10646 3610 10623
TIME...MOT...LOC 1830Z 340DEG 10KT 3598 10632
Special weather statement, Jun 14, 11:35 AM MST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1235 PM MDT FRI JUN 14 2013

NMZ512-514-515-529-141900-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-SOUTHERN
SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
1235 PM MDT FRI JUN 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL COUNTY
THROUGH 100 PM MDT...

AT 1230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF EL PORVENIR...OR ABOUT 17 MILES
WEST OF LAS VEGAS...MOVING EAST AROUND 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...EL PORVENIR...SAN IGNACIO...
MONTEZUMA...SAPELLO...MINERAL HILL...GALLINAS AND SAN GERONIMO.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3577 10524 3559 10525 3554 10535 3560 10566
      3579 10558
TIME...MOT...LOC 1834Z 282DEG 5KT 3569 10550
Special weather statement, Jun 14, 11:37 AM MST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1237 PM MDT FRI JUN 14 2013

NMZ512-516-141915-
UPPER RIO GRANDE VALLEY-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
1237 PM MDT FRI JUN 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TAOS COUNTY THROUGH 115
PM MDT...

AT 1237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF QUESTA...MOVING EAST AROUND 5
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...QUESTA...ARROYO HONDO...
CERRO...LAMA AND SAN CRISTOBAL.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3680 10554 3652 10566 3662 10596 3684 10587
TIME...MOT...LOC 1838Z 282DEG 5KT 3672 10576

The radar

The Albuquerque radar (KABX), 170 km away, was scanning. The volume nearest the first event began at 18:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Taos

When
June 14, 11:45 AM MST to 11:50 AM MST
Where
Taos County, 2.98 mi SSE of Talpa
Measured
0.75 in hail
Reported by
Public
Coordinates
36.300, -105.580

Penny hail reported 6 miles south of Taos.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2013Every state in 2013This day in weather historyWarnings in New Mexico, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446288.